Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 7, 2014, 8:39 AM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2014, 8:39 AM CDT (13:39 UTC)
- Expired
- Oct 7, 2014, 9:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
036
WWUS84 KOHX 071339
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 AM CDT TUE OCT 7 2014
TNZ008>010-028>031-071415-
CLAY-JACKSON-MACON-SMITH-SUMNER-TROUSDALE-WILSON-
839 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON...SMITH...
SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE HOUSE TO
WATERTOWN...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE TUCKERS CROSSROADS...COTTONTOWN...
GALLATIN...BLEDSOE CREEK STATE PARK...DICKERSON CHAPEL RECREATION
AREA...CASTALIAN SPRINGS...BETHPAGE...HARTSVILLE...DIXON SPRINGS...
OAK GROVE...WESTMORELAND AND PLEASANT SHADE.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3663 8587 3648 8570 3616 8616 3646 8666
3652 8664 3666 8634
$$
ROSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 7, 8:38 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 7, 8:38 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 838 AM CDT TUE OCT 7 2014 .MESOSCALE UPDATE... LATEST DOPPLER SHOWING STRONGEST WINDS ON THE ORDER OF 40 KNOTS ACROSS PARTS OF WILSON COUNTY LIFTING NORTHEAST. SHOWERS AND STORMS OF LESSER INTENSITY EXTEND ALL THE WAY BACK TO THE TENNESSEE RIVER. SHORT WAVE WILL WORK ACROSS THE AREA THIS MORNING WITH 500 MBAR TEMPS DOWN TO -16 CELSIUS AT 13Z. LATEST LAPS SOUNDING SHOWING ENOUGH DRY AIR FROM 950 MBAR TO 700 MBARS TO PRODUCE A FEW WET MICROBURSTS NEXT COUPLE OF HOURS...THIS WOULD BE ACROSS EASTERN AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 40. SURFACE FRONT STILL WELL WEST OF OUR AREA BACK IN MISSOURI SO MORE CONVECTION LIKELY LATER TODAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Oct 7, 5:00 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE OCT 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS WILL BE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 7, 2:42 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 AM CDT TUE OCT 7 2014
TNZ065-066-080-070830-
CUMBERLAND-VAN BUREN-WHITE-
242 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...VAN BUREN AND WHITE
COUNTIES...
AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF SPARTA TO 12 MILES WEST OF PIKEVILLE...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPENCER...FALL CREEK FALLS STATE
PARK...DOYLE...SPARTA...VIRGIN FALLS STATE NATURAL AREA...INDIAN ROCK
LAKE...PLEASANT HILL...LAKE TANSI...CROSSVILLE...CUMBERLAND MOUNTAIN
STATE PARK...CRAB ORCHARD AND SLATE SPRINGS.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. FREQUENT LIGHTNING
WILL ALSO OCCUR.
LAT...LON 3583 8477 3576 8491 3574 8502 3576 8504
3576 8525 3568 8529 3555 8545 3591 8565
3599 8531 3598 8526 3600 8525 3610 8484
3608 8480 3599 8471 3592 8468 3590 8468
13Special weather statement, Oct 7, 8:03 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
803 AM CDT TUE OCT 7 2014
TNZ006>008-026>028-059-062-071345-
CHEATHAM-DAVIDSON-MONTGOMERY-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON-
WILSON-
803 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...
MONTGOMERY...ROBERTSON...RUTHERFORD...SUMNER...WILLIAMSON AND WILSON
COUNTIES...
AT 757 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF CLARKSVILLE TO BRENTWOOD...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BELLS BEND...ASHLAND CITY...OAK
HILL...FOREST HILLS...BERRY HILL...BELLE MEADE...NOLENSVILLE...BEAMAN
PARK...ANTIOCH...NASHVILLE...PLEASANT VIEW AND LA VERGNE.
PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
LAT...LON 3633 8626 3631 8627 3631 8624 3619 8610
3591 8669 3649 8736 3665 8702 3666 8664
ROSESpecial weather statement, Oct 7, 8:28 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
828 AM CDT TUE OCT 7 2014
TNZ028-030>032-064-071415-
DE KALB-JACKSON-PUTNAM-SMITH-WILSON-
828 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...PUTNAM...
SMITH AND WILSON COUNTIES...
AT 825 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WATERTOWN...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WATERTOWN...ALEXANDRIA...
HICKMAN...GORDONSVILLE...SOUTH CARTHAGE...CARTHAGE...GRANVILLE...
GAINESBORO AND WHITLEYVILLE.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3652 8573 3619 8543 3592 8596 3610 8628
3642 8586 3641 8583 3645 8582 3650 8575
3650 8572
ROSESpecial weather statement, Oct 7, 8:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 AM CDT TUE OCT 7 2014
TNZ008>010-028>031-071415-
CLAY-JACKSON-MACON-SMITH-SUMNER-TROUSDALE-WILSON-
839 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON...SMITH...
SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE HOUSE TO
WATERTOWN...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE TUCKERS CROSSROADS...COTTONTOWN...
GALLATIN...BLEDSOE CREEK STATE PARK...DICKERSON CHAPEL RECREATION
AREA...CASTALIAN SPRINGS...BETHPAGE...HARTSVILLE...DIXON SPRINGS...
OAK GROVE...WESTMORELAND AND PLEASANT SHADE.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3663 8587 3648 8570 3616 8616 3646 8666
3652 8664 3666 8634
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 43 min |
| Oct 6, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 44 min |
| Oct 6, 7:28 PM CDT | Special Weather Statement | OHX | Fentress | 17 min |
| Oct 6, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 33 min |
| Oct 6, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren | 27 min |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| Oct 6, 9:55 PM CDT | Special Weather Statement | OHX | Bedford | 35 min |
| Oct 6, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 32 min |
| Oct 6, 10:34 PM CDT | Special Weather Statement | OHX | Cumberland | 26 min |
| Oct 7, 12:30 AM CDT | Special Weather Statement | OHX | DeKalb | 45 min |
| Oct 7, 12:42 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Oct 7, 12:46 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 44 min |
| Oct 7, 1:01 AM CDT | Special Weather Statement | OHX | Davidson, Dickson, Rutherford, Williamson | 44 min |
| Oct 7, 1:06 AM CDT | Special Weather Statement | OHX | DeKalb | 39 min |
| Oct 7, 1:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Oct 7, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 36 min |
| Oct 7, 1:51 AM CDT | Special Weather Statement | OHX | Cannon, Warren, Wilson | 24 min |
| Oct 7, 2:42 AM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 7, 8:03 AM CDT | Special Weather Statement | OHX | Davidson, Robertson, Sumner, Wilson | 42 min |
| Oct 7, 8:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Oct 7, 8:28 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 47 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.